Thunderstorm Wind, Robeson
- When
- May 2, 6:38 PM EST
- Where
- Robeson County, Lumberton
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.617, -79.000
Trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at May 2, 1:20 PM EST, 5 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 220 PM EDT FRI MAY 2 2003 LOW PRES OFF THE NC COAST WILL CONTINUE TO MOVE OFF TO THE NE TONIGHT...WHILE A COLD FRONT SAGS ACROSS THE AREA DURING SAT. AN IMPULSE THAT HAS PRODUCED SHRA/TSRA ALL THE WAY ACROSS TN AND SOUTHERN PORTIONS OF KY WILL MOVE ACROSS THE CAROLINAS TONIGHT. 12Z MODELS OMEGA FIELDS NOT MATCHING ALL THAT WELL W/ THIS AREA OF CONVECTION. WILL SEE WEAK DIFFLUENCE ALOFT SPREAD IN FROM THE W...A LITTLE BETTER TOWARD 12Z W/ THE AREA UNDER LFQ OF A NW-SE ORIENTED UPPER JET. WILL HOLD CHANCE POPS TONIGHT AND INTO SAT W/ THE FRONT MOVING THROUGH AND SOME SUPPORT ALOFT. MARGINAL INSTABILITY WILL BE IN PLACE UNTIL SAT EVENING SO WILL CONTINUE MENTION OF TSRA. BY SAT NIGHT/SUN MORNING A S/WV WILL MOVE ACROSS THE MID-ATLC REGION AND PUSH THE FRONT WELL S OF THE ILM FA WHILE INDUCING LOW DEVELOPMENT OFF THE NC COAST. THE LOW WILL PUSH AWAY FROM THE MID-ATLC DURING SUN AS A RIDGE BUILDS DOWN THE COAST W/ LITTLE EFFECT HERE. FAVORED A BLEND OF GUIDANCE TEMPS THROUGH THE FIRST FEW PERIODS. BELOW CLIMO TEMPS SAT AND SUN. EXTENDED MON THROUGH FRI: DURING MON THE RIDGE WILL SHIFT OFFSHORE W/ SOUTHERLY FLOW RETURNING LATER IN THE DAY. SE COMPONENT WILL KEEP TEMPS COOLER ALONG THE COASTAL ZONES THOUGH WOULD THINK THE PEE DEE AREA WILL REACH THE UPPER 70S TO NEAR 80. WARMER TEMPS TUE W/ MORE OF A SOUTHWESTERLY COMPONENT AND POSSIBLY AN INCREASE IN DIURNAL CONVECTION. THE EXTENDED PICTURE THEN BECOMES MUDDY FOR THE MID-WEEK TIME FRAME GIVEN GFS INCONSISTENCIES AT 00Z. AT THIS POINT I HAVE NOT MADE SIGNIFICANT CHANGES TO THE FCST. FORTUNATELY THE LATTER PANELS OF THE 12Z GFS LOOK SIMILAR TO EARLIER RUNS THOUGH THERE IS MUCH SPECULATION ON THE TIMING OF THE NEXT FRONT. HAVE KEPT MAINLY A 20/30 POP IN PLACE UNTIL THERE IS BETTER RESOLUTION. MARINE: OFFSHORE WINDS AROUND 15 KT ACROSS THE WATERS THIS AFTERNOON AS SFC LOW E OF HATTERAS CONTINUES TO PULL AWAY. SEAS STILL 3-4 FT AT THE BUOYS...WITH MOST OF THAT STILL MAKING IT TO THE SURF ZONE N OF CAPE FEAR. DIFFERENT STORY IN SOUTHERN WATERS AS USUAL. PERIOD OF RELATIVELY BENIGN WX AHEAD. COLD FRONT TO PUSH OFFSHORE SAT MORNING...BUT PUSH BEHIND IT NOT TOO IMPRESSIVE. SHOULD REMAIN BELOW THRESHOLDS. MODELS LACKING SOME RUN TO RUN CONSISTENCY IN LATER PERIODS...ESP THE GFS. WILL STICK WITH PREVIOUS THINKING OF WINDS VEERING SE MON...AND SW FOR TUE AND WED. COLD FRONT TO APPROACH WED...OR MAYBE NOT. HAVE SEEN 120 HR POSITIONS ANYWHERE FROM THE OHIO VALLEY TO THE CAROLINA COASTAL PLAIN...SO WILL ALLOW THOSE DIFFERENCES TO WORK THEMSELVES OUT WITHOUT FLIP-FLOPPING OUR FCST TOO MUCH. WW3 SEAS OK...BUT ADJUSTED DOWNWARD FOR TUE AS GFS WINDS LOOK A BIT TOO STRONG. PRELIMINARY NUMBERS...29 ILM 64 78 56 75 / 30 30 20 20 LBT 62 79 54 75 / 30 30 20 20 FLO 62 81 56 77 / 30 30 30 30 MYR 65 78 58 73 / 30 30 30 30 .ILM... .NC...NONE. .SC...NONE. PUBLIC: PFAFF MARINE: RAS
NCZ087-096-099-100-SCZ017-023-024-032>034-039-046-021200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 316 AM EDT FRI MAY 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .TODAY AND TONIGHT... A COLD FRONT WILL APPROACH FROM THE NORTHWEST LATER TODAY AND TONIGHT AND MOVE SOUTH AND EAST OF THE AREA DURING SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONTAL SYSTEM THIS AFTERNOON AND CONTINUE UNTIL MIDNIGHT. A FEW STORMS MAY BECOME STRONG ENOUGH TO POSSIBLY PRODUCE 40 MPH WIND GUSTS AND SMALL HAIL. .SATURDAY THROUGH THURSDAY... A FEW THUNDERSTORMS ARE POSSIBLE ALONG A COLD FRONT DROPPING SOUTH THROUGH THE AREA ON SATURDAY. A FEW MAY BECOME STRONG ENOUGH TO PRODUCE 40 MPH WIND GUSTS AND SMALL HAIL. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOEHLER
NCZ087-SCZ017-024-032-033-039-030000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 625 PM EDT FRI MAY 2 2003 ...STRONG THUNDERSTORMS TO BRING GUSTY WINDS EARLY THIS EVENING... A LINE OF THUNDERSTORMS APPROACHING FROM THE WEST WILL REACH THE BENNETTSVILLE AREA BY 7 PM...AND CONTINUE EAST INTO FLORENCE... DILLON...AND LUMBERTON BETWEEN 7 AND 8 PM. GUSTY WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THESE STORMS. HAIL AND HEAVY DOWNPOURS ARE ALSO POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM. REMAIN ALERT TO CHANGING WEATHER CONDITIONS...AND MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA FOR UPDATED INFORMATION FROM THE NATIONAL WEATHER SERVICE. RAS
The Wilmington radar (KLTX), 87 km away, was scanning. The volume nearest the first event began at 23:36 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2003Every state in 2003This day in weather historyWarnings in North Carolina, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5355340.